Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 289, NWS Birmingham, AL

June 25, 2000St. Clair County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 25, 2000, 2:56 PM CDT for St. Clair County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 2:56 PM CDT (19:56 UTC)
Expired
Jun 25, 2000, 3:30 PM CDT
In force
34 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County St. Clair County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS54 KBMX 251956
SVRBHM
ALC115-252030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CLAIR COUNTY IN ALABAMA...

* UNTIL 330 PM CDT.

* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTH OF ASHVILLE...MOVING NORTHEAST AT
  25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...STEELE
  AND ASHVILLE.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:46 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 25, 9:46 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
946 AM CDT SUN JUN 25 2000

SHORT WAVE MOVING ACROSS THE EXTREME NRN SECTIONS AT THE PRESENT
TIME.  ISOLD/WDLY SCT SHWRS/TSTMS ASSOCIATED WITH THIS FEATURE.  AIR
MASS HAS NOW REACHED 1.50 PRECIPITABLE WATER AND REMAINS VERY
UNSTABLE.  WILL CONT WITH WDLY SCT/SCT TYPE WORDING.  WILL MAKE SOME
ADJUSTMENTS TO SKY COVER AND ALSO SEPARATE NW ZONES TO SHOW A LTL
LOWER POP.

.BHM...NONE.

NNNN

In the hours before

Special weather statement, Jun 25, 1:32 PM CDT, 1 hour 24 minutes before
ALZ001>038-040>050-252030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CDT SUN JUN 25 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW ISOLATED SEVERE
THUNDERSTORMS...ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF
THE INTERSTATE 20 AND 59 CORRIDOR.  THE AIR MASS THIS AFTERNOON WILL
BE RATHER UNSTABLE...AND WITH THE HEAT OF THE DAY THE POTENTIAL FOR
MICROBURSTS EXISTS.  HAIL IS ALSO A CONCERN...ESPECIALLY FOR STORMS
THAT FORM FARTHER SOUTH.  STORMS WILL GRADUALLY DIMINISH FROM NORTH
TO SOUTH AFTER SUNSET THIS EVENING.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN
ALERT FOR POSSIBLE ACTIVATION...AND SEEK FREQUENT WEATHER UPDATES
THIS AFTERNOON AND EVENING.
Special weather statement, Jun 25, 1:46 PM CDT, 1 hour 10 minutes before
ALZ001>038-040>050-252030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CDT SUN JUN 25 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

SCATTERED SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE
THUNDERSTORMS...ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF
THE INTERSTATE 20 AND 59 CORRIDOR.  THE AIR MASS THIS AFTERNOON WILL
BE RATHER UNSTABLE...AND WITH THE HEAT OF THE DAY THE POTENTIAL FOR
MICROBURSTS EXISTS.  HAIL IS ALSO A CONCERN...ESPECIALLY FOR STORMS
THAT FORM FARTHER SOUTH.  STORMS WILL GRADUALLY DIMINISH FROM NORTH
TO SOUTH AFTER SUNSET THIS EVENING.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN
ALERT FOR POSSIBLE ACTIVATION...AND SEEK FREQUENT WEATHER UPDATES
THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:41 PM CDTSevere Thunderstorm WarningBMXShelby34 min
Jun 25, 1:09 PM CDTSevere Thunderstorm WarningBMXJefferson36 min
Jun 25, 1:14 PM CDTSevere Thunderstorm WarningBMXBibb46 min
Jun 25, 1:31 PM CDTSevere Thunderstorm WarningBMXJefferson44 min
Jun 25, 1:39 PM CDTSevere Thunderstorm WarningBMXShelby66 min
Jun 25, 1:39 PM CDTSevere Thunderstorm WarningBMXTuscaloosa51 min
Jun 25, 2:49 PM CDTSevere Thunderstorm WarningBMXShelby41 min
Jun 25, 2:51 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega39 min
Jun 25, 3:30 PM CDTSevere Thunderstorm WarningBMXHale30 min
Jun 25, 4:08 PM CDTSevere Thunderstorm WarningBMXPickens52 min
Jun 25, 5:07 PM CDTFlash Flood WarningBMXDallas113 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.